Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Oct 6, 2021, 2:23 AM CDT for Okaloosa County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2021, 2:23 AM CDT (07:23 UTC)
- Expired
- Oct 6, 2021, 3:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 30
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 68 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
116
WWUS84 KMOB 060723
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
223 AM CDT Wed Oct 6 2021
FLZ205-206-060815-
Okaloosa Inland FL-Okaloosa Coastal FL-
223 AM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of southwestern
Okaloosa County through 315 AM CDT...
At 223 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Wright, moving north at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wright, Fort Walton Beach, Ocean City and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3042 8674 3066 8668 3064 8650 3046 8659
3045 8659 3046 8660 3044 8660 3043 8661
3042 8661
TIME...MOT...LOC 0723Z 190DEG 7KT 3048 8664
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Oct 6, 12:45 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Oct 6, 12:45 AM CDT, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1245 AM CDT Wed Oct 6 2021
.AVIATION...
06Z issuance...A large area of MVFR to localized IFR ceilings will
impact much of the region late tonight into Wednesday morning.
Patchy fog with localized MVFR to IFR visibility restrictions
will also be possible in a few locations. Visibility may also be
restricted to IFR or lower at times with bands of heavy rain
moving across the western FL panhandle and adjacent south central
AL. /21
&&
.PREV DISCUSSION... /issued 1220 AM CDT Wed Oct 6 2021/
..Continued Heavy Rainfall Threat through Late Wednesday...
NEAR TERM UPDATE /Now Through Wednesday night/...Bands of very
heavy rain continue to move north over portions of south central
Alabama and the Florida Panhandle this evening. Showers and
storms are expected to continue developing over these areas
late tonight into early Wednesday morning before gradually
shifting east. Many areas across south central Alabama and the
northwest Florida panhandle have already accumulated 4 to 8
inches of rainfall, with localized amounts over 10 inches
especially near Pensacola, FL and Brewton, AL. Any additional
rainfall in these areas could quickly lead to flash flooding.
A vertically stacked upper low resides over the Lower Mississippi
Valley and will begin to slowly lift north throughout the day
Wednesday which will cause heights to increase slightly (about 4
dam) over the area. At the surface, the stationary boundary
lingers just to the west of the local area as a weak low pressure
develops along the boundary over the offshore waters. Southerly
flow ahead of the boundary continues to funnel in deep layer
moisture especially over portions of south central Alabama and
the northwest Florida panhandle where precipitable water values
remain around 1.6 to 1.8 inches. Another round of scattered to
numerous showers is therefore expected to develop once again
through the day Wednesday generally along and east of I-65 and
over the Florida panhandle. By later afternoon, convection is
expected to spread inland and west over portions of southwest
Alabama, but should be more scattered to locally numerous in
coverage due to precipitable water values being slightly lower in
the range from 1.2 to 1.4 inches.
Regardless, heavy rainfall and flash flooding will continue to be
the main concerns on Wednesday given how saturated the ground
already is. Storms will be capable of producing a few inches of
rain in a very short period of time and with the mean flow
remaining parallel to the boundary, these efficient rainmakers
will repeatedly moves over the same locations, which will only
exacerbate the ongoing flooding. The FLASH FLOOD WATCH remains in
effect through Wednesday night.
Lows tonight will be in the mid 60s over western portions of the
area while eastern areas reach into the mid to upper 60s. Highs
will be in the low 80s on Wednesday due to the increased rain
chances and cloud cover, but will gradually increase into the
lower to mid 80s on Thursday as rain chances start to decrease.
/14
AVIATION...
06Z issuance...
PREV DISCUSSION... /issued 557 PM CDT Tue Oct 5 2021/
AVIATION...
00Z issuance...General VFR with local low to mid MVFR in scattered
moderate to heavy rainshowers with embedded thunderstorms will
affect mainly areas north of I-10 and along and east of I65 this
evening. CIGs and VISBYs are expected to drop into low end MVFR
levels this evening as southerly winds 5 to 10 knots shift to
easterly around 5 knots and stratus and patchy fog develops. Local
drops into IFR levels are possible between 06z and 10z, but
another round of showers and thunderstorms expected to develop
after 07z-09z will bring more variable conditions before the
heavier convection shifts east of the area north by 18z. General
VFR conditions expected after.
/16
PREV DISCUSSION... /issued 338 PM CDT Tue Oct 5 2021/
..Continued Heavy Rainfall Threat through Late Wednesday...
NEAR TERM /Now Through Wednesday/...The past 24-36 hours have
produced 6-12" of rain in places across our areas, especially from
Baldwin County east across the western FL Panhandle, where up to a
foot of rain has fallen in the Pensacola area. A Flash Flood
Watch will remain in effect and we expect potentially significant
flooding to resume. This continues, unfortunately, the threat of
very heavy rainfall into the evening and possibly overnight hours
for areas southeast of the I-65 Corridor (and particularly for the
western FL Panhandle), with a second round expected tomorrow. The
type of pattern we are in portends cell training where subsequent
thunderstorms repeatedly move over the same areas once formed.
However, lets look at the ongoing area of heavier rainfall now
developing. A pronounced mid- and upper tropospheric low is currently
centered over NW Mississippi. At the surface, a very pronounced
inverted trough separates a zone of light north winds to the west
of its axis from east to southeast winds east of its axis. A
relatively strong 1024 hPa surface ridge over the Mid-Atlantic is
playing a solid role today in keeping the winds more backed and
flowing into the eastern half of our area (or east of the
aforementioned inverted pressure trough) and thus is providing a
continual supply of warm, moist, unstable air in a zone of low
level convergence underneath a downstream diffluent zone (i.e.,
with respect to the mid- and upper low). Satellite currently
shows the nose of a jet streak forcing an incoming wave of energy
on the west side of the aforementioned warm conveyor belt (see the
'S-shaped' kink). That has helped to start the process this
morning of pivoting and rotating this rainband to a more N-S
oriented fashion (versus NE- SW)as it was earlier today. As a
result, since sunrise, this has aligned developing upstream
showers and thunderstorms that were well south of Pensacola, to
currently being ongoing over Pensacola and spreading even further
inland into interior southwest AL. This continues, unfortunately,
the threat of very heavy rainfall into the evening and possibly
overnight hours for areas southeast of the I-65 Corridor (and
particularly for the western FL Panhandle).
During the next 24 hours,the mid- and upper low fills very little as
it retrogrades NWWD into SE Arkansas. This will help to rotate and
pivot the heavy rainband (i.e., located on the main low-level warm
conveyor belt) that moved through earlier this morning back to the
west a tad setting up more heavy rain for tomorrow, mainly east of
a Camden, AL to Pensacola, FL line. Lows tonight will range from
the mid- and upper 60s inland to the lower 70s along the beaches
of the western FL Panhandle. Highs tomorrow in the 70s most areas
except low 80s southeast of the I-65 Corridor. /23 JMM
SHORT TERM /Wednesday night Through Friday night/...Heavy rain
chances will continue through Thursday before sweet sweet relief
begins Friday. The upper level low that has plagued us with heavy
rain the past few days will finally begin to lift northward as
upper level high pressure begins to build over the central US. We
will likely see a rather sharp gradient in precipitation with
heavy rainfall mainly east of I-65 along the eastern periphery of
a surface trough currently located over Mobile county. PWATS on
the eastern edge of this surface feature will range from 1.5 to
1.75 inches east of I-65 to between 1.0 and 1.5 inches west of
I-65. Rainfall totals of an additional 1 to 3 inches could be
possible on Thursday but rainfall should diminish as the better
dynamics begin to lift out of the area by Thursday night.
Finally, the moment we all have been waiting for as the upper low
lifts northeast and a more northwesterly flow develops aloft. This
will finally push the surface trough out of the area and usher in
much drier conditions as we head into Friday. Scattered storms will
still be possible along the northwestern Florida Panhandle; however,
they too should diminish as the drier air moves in and rain rates
should not be as efficient as they have been the past few days.
PWATS will fall to below 1 and northerly flow at the surface will
help some lower dewpoints in the area by Friday night. Temperatures
will continue to range in the low to mid 80s on Thursday given the
cloud coverage and rain. A few locations might even remain in the
70s depending on how much rain we receive. By Friday, highs will be
slightly warmer with highs reaching the mid 80s as clouds finally
clear and drier air moves in. Evening lows will remain in the upper
60s to low 70s given the higher dewpoints. BB/03
EXTENDED TERM /Saturday Through Tuesday/...Dry conditions
expected over the weekend as an upper level ridge builds over the
southeast. Rain chances return to the forecast early next week as
an upper level trough and associated surface cold front approach
the area. Highs will remain in the low to mid 80s throughout the
period. Lows will experience a gradual warming trend, from low to
mid 60s for the first half of the extended, increasing to mid to
upper 60s, with low 70s along the coast by the second half of the
period. /13
MARINE...A light onshore flow will persist through midweek, a bit
more east to northeast in direction west of Pensacola at times
overnight. By Thursday, a more uniform light to moderate offshore
flow develops as a cold front moves across the marine area. Seas
generally remain around 2 to 3 feet through midweek with 1 to 2 feet
seas Thursday through Saturday. Small Craft Exercise Caution east of
Pensacola tonight out to 60 nautical miles. /23 JMM
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through this evening for ALZ053>060-262-264-
266.
FL...Flash Flood Watch through this evening for FLZ201>206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Oct 5, 10:23 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1023 PM CDT TUE OCT 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM FLASH FLOOD 2 NNE KEEGO 31.08N 87.12W
10/05/2021 ESCAMBIA AL BROADCAST MEDIA
FOSHEE ROAD JUST WEST OF BREWTON IN CENTRAL
ESCAMBIA COUNTY HAS MULTIPLE SPOTS THAT ARE
IMPASSABLE DUE TO FLASH FLOODING. RELAYED
VIA SOCIAL MEDIA.
&&
21/CLLLocal storm report, Oct 5, 10:47 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1047 PM CDT TUE OCT 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLASH FLOOD 3 NW ROBERTS 31.11N 86.93W
10/05/2021 ESCAMBIA AL LAW ENFORCEMENT
ALABAMA LAW ENFORCEMENT AGENCY RELAYED A
REPORT OF A PARTIAL ROAD CLOSURE AT U.S. 29
AND RIDGE ROAD DUE TO WATER OVER THE
ROADWAY.
&&
21/CLLLocal storm report, Oct 5, 11:53 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1153 PM CDT TUE OCT 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM FLASH FLOOD 1 S BOYKIN 31.17N 86.87W
10/05/2021 ESCAMBIA AL BROADCAST MEDIA
PUBLIC REPORT THAT PART OF COUNTY ROAD 69 OR
DAMASCUS ROAD WAS IMPASSABLE DUE TO
SIGNIFICANT FLASH FLOODING. RELAYED VIA
SOCIAL MEDIA BY BROADCAST MEDIA.
&&
21/CLLSpecial weather statement, Oct 6, 2:23 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
223 AM CDT Wed Oct 6 2021
FLZ205-206-060815-
Okaloosa Inland FL-Okaloosa Coastal FL-
223 AM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of southwestern
Okaloosa County through 315 AM CDT...
At 223 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Wright, moving north at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wright, Fort Walton Beach, Ocean City and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3042 8674 3066 8668 3064 8650 3046 8659
3045 8659 3046 8660 3044 8660 3043 8661
3042 8661
TIME...MOT...LOC 0723Z 190DEG 7KT 3048 8664
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:04 PM CDT | Special Weather Statement | MOB | Covington | 41 min |
| Oct 5, 8:41 PM CDT | River Flood Warning | MOB | Escambia | 37 hr |
| Oct 5, 8:46 PM CDT | River Flood Warning | MOB | Escambia | 12 hr |
| Oct 5, 8:53 PM CDT | River Flood Warning | MOB | Escambia | 6 days |
| Oct 5, 11:01 PM CDT | Areal Flood Warning | MOB | Conecuh, Escambia | 12 hr |
| Oct 5, 11:31 PM CDT | Areal Flood Advisory | MOB | Butler, Covington, Crenshaw, Escambia | 4 hr |
| Oct 6, 12:59 AM CDT | Areal Flood Warning | MOB | Conecuh, Covington, Escambia | 6 hr |
| Oct 6, 2:45 AM CDT | Special Marine Warning | MOB | 90 min | |
| Oct 6, 4:45 AM CDT | Special Marine Warning | MOB | 45 min | |
| Oct 6, 10:00 AM CDT | River Flood Warning | MOB | Covington, Escambia | 46 hr |
| Oct 6, 11:01 AM CDT | Areal Flood Warning | MOB | Conecuh, Escambia | 6 hr |
| Oct 6, 12:21 PM CDT | River Flood Warning | MOB | Covington, Escambia | 17 hr |
| Oct 6, 4:57 PM CDT | Areal Flood Warning | MOB | Conecuh, Escambia | 12 hr |
| Oct 6, 12:12 AM CDT | Areal Flood Advisory | MOB | Okaloosa | 4 hr |
| Oct 6, 1:21 AM CDT | Areal Flood Advisory | MOB | Santa Rosa | 3 hr |
| Oct 6, 3:00 AM CDT | Flash Flood Warning | MOB | Okaloosa | 6 hr |
| Oct 6, 3:46 AM CDT | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 6 hr |
| Oct 6, 4:31 AM CDT | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 6 hr |
| Oct 6, 4:52 AM CDT | Special Weather Statement | MOB | Okaloosa | 38 min |
| Oct 6, 5:19 AM CDT | Flash Flood Warning | MOB | Okaloosa | 6 hr |
| Oct 6, 6:19 AM CDT | Dense Fog Advisory | MOB | George, Greene, Perry, Stone, Wayne | 3 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.